Itchy red bumps all over body, with pustules, vesicles, and crusting
Does anyone have a clue as to what I have?
I'm a 34 yo female. At first I went to see the dermatologist for sores that wouldn't heal and began blistering and for outbreaks of red bumps all over my body, which wasn't severe so she sent me home with a recommendation for Domeboro and a Rx for Clobetasol Proprionate cream and told me to come back in two weeks. I also had an allergic reaction to neosporin antibiotic ointment that I applied on the sores thinking they were infected with bacteria. I told the dermatologist the bumps were spreading, but the office was very busy. The only reason I was able to get squeezed in was because I told the receptionist it might be contagious. She focused only on the sores that weren't healing and ignored the spreading bumps issue. Within 3 days, the bumps spread throughout my entire body from head to toe and I developed other symptoms. Some of the red bumps had pustules, some developed vesicles or blisters, and now they are starting to ooze with yellowish discharge that dry up into crusts. My scalp is also very bumpy and crusty. Itching is intense and they now feel like open sores after 2 or 3 weeks from the initial outbreak. I also have some bruising in some areas of my body--like on the lower left side of my abdomen. I've been scratching all day and all night and it's driving me crazy! I can't take it anymore.
Someone posted that their sister was diagnosed with epidermolysis bullosa acquisita (EBA) and was given Prednisone injection, which made the itching and bumps go away. I called the dermatologist office and told the receptionist about the outbreak and got an appt two days later (tomorrow). I'm hoping for the Prednisone shot.
In another post, some women tied their similar symptoms to Mirena IUD, which I am now using. They claim they never had allergies until they had Mirena implanted. I had it removed today as a safety precaution, even though the nurse practioner said it had nothing to do with my allergies. I've never had allergies in my life, so I couldn't help correlating it with Mirena as a possible cause.
As a sidenote, I have this extremist vegan friend who is trying to convince me and everyone else that dairy, Splenda, and meat products are causing these weird symptoms. I'm starting to think she's not so nuts afterall.
Hi there...I hope you have found some relief and would like to know about the shot.
Im pretty certain you have Folliculitis. I have been researching for a year now. Have read EVERYTHING. My son is almost 17 and has this all over his scalp. Very painful. He takes the meds and it goes away. The minute he stops their back.
He has them real bad right now and I am having him rotate shampoo and I put tea tree oil on everyone. They are still spreading.
Im worried about him losing his hair in the long run but so far so good. Folliculitis is a reoccuring and I do not believe there is a permanent solution.
I wont stop searching though. Please let bme know what you think and good luck.
Wash your hair and body with head and shoulders intense-blue bottle.
also to see if its fungal folliculitis use Lotromin athletes foot on your body for 3 days.
Thanks for responding to my post. I've been on Prednisone pills for about a month now. The initial dose was 30mg, which immediately made all the skin rashes go away. Based on the pathologic reports, the dermatologist assumed I had an allergic reaction. No fungus or microbes were found in the biopsy. As soon as they started tapering the Prednisone, the symptoms came back and by the time I was on 10mg, I broke out all over my body again. This time I started taking Zyrtect, which relieved the intense itching. I am back on 30 mg of Prednisone, but I am now healing much more slowly than the first time I started it. Hopefully, I won't need an increase in dosage. Prednisone has a lot of harmful side effects that develop later on.
My husband, who is a radiologist, did some research on emedicine.com. He used key words from the pathology report and came up with something that describes what I may have. It's called "eosinophillic pustular folliculitis." It may be an autoimmune skin disorder. The dermatologist hasn't been much help and I am looking for a new one.
Because this disease is disfiguring, I find it to be scary and depressing, I'm now worried about the long-term effects of Prednisone. I hope I don't have to stay on it too long. I'm afraid that once I'm off of it, I will get all the hideous bumps and blisters again.
I'll keep posting updates in the future. Please keep in touch. Thank you.,
It wasnt folliculitis. It took us 3am years and alot of research and doctors. Hes allergic to wheat/gluten...omg, hes 95% curred and its been a year with no antibiotics. Please stop eating it. im amazed and so thankful. If you would like more info please feel free to email me. God bless. ***@****
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.